Volume 20, issue 7 (2020)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 24
Issue 2, 595–1223
Issue 1, 1–594

Volume 23, 9 issues

Volume 22, 8 issues

Volume 21, 7 issues

Volume 20, 7 issues

Volume 19, 7 issues

Volume 18, 7 issues

Volume 17, 6 issues

Volume 16, 6 issues

Volume 15, 6 issues

Volume 14, 6 issues

Volume 13, 6 issues

Volume 12, 4 issues

Volume 11, 5 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 4 issues

Volume 7, 4 issues

Volume 6, 5 issues

Volume 5, 4 issues

Volume 4, 2 issues

Volume 3, 2 issues

Volume 2, 2 issues

Volume 1, 2 issues

The Journal
About the Journal
Editorial Board
Editorial Interests
Submission Guidelines
Submission Page
Policies for Authors
Ethics Statement
ISSN (electronic): 1472-2739
ISSN (print): 1472-2747
Author Index
To Appear
Other MSP Journals
Ribbon $2$–knots, $1+1=2$ and Duflo's theorem for arbitrary Lie algebras

Dror Bar-Natan, Zsuzsanna Dancso and Nancy Scherich

Algebraic & Geometric Topology 20 (2020) 3733–3760

We explain a direct topological proof for the multiplicativity of the Duflo isomorphism for arbitrary finite-dimensional Lie algebras, and derive the explicit formula for the Duflo map. The proof follows a series of implications, starting with “the calculation 1 + 1 = 2 on a 4D abacus”, using the study of homomorphic expansions (aka universal finite-type invariants) for ribbon 2–knots, and the relationship between the corresponding associated graded space of arrow diagrams and universal enveloping algebras. This complements the results of the first author, Le and Thurston, where similar arguments using a “3D abacus” and the Kontsevich integral were used to deduce Duflo’s theorem for metrized Lie algebras; and results of the first two authors on finite-type invariants of w–knotted objects, which also imply a relation of 2–knots with the Duflo theorem in full generality, though via a lengthier path.

knots, 2-knots, tangles, expansions, finite type invariants, Lie algebras, Duflo’s theorem
Mathematical Subject Classification 2010
Primary: 57M25
Received: 15 October 2019
Revised: 10 March 2020
Accepted: 26 March 2020
Published: 29 December 2020
Dror Bar-Natan
Department of Mathematics
University of Toronto
Toronto, ON
Zsuzsanna Dancso
School of Mathematics and Statistics
The University of Sydney
Camperdown NSW
Nancy Scherich
Department of Mathematics and Statistics
Wake Forest University
Winston-Salem, NC
United States